Well….that just about says it all, now doesn’t it?
I was prescribed this ‘medication’ (hell-ish-ness) for Fibromyalgia…or so the neurologist said. I asked about side-effects. She said, “There really aren’t any.” (That is a direct quote, I might add) Apparently, if she had told me of any, there might have been a placebo effect causing me to experience them. Placebo or not, I had side-effects: dizziness, headaches, nausea, night-sweats, nighttime jaw clenching, and couldn’t go to the bathroom for a week.
So, I stopped. Apparently this is a great big NO-NO in the world of Cymbalta. Why, you ask? Because a cold-stop puts you in a tremendous withdrawal stage. I didn’t know what was happening because 1) it took 3 weeks for the Cymbalta to exit my system and begin the disaster that is withdrawal and 2) many of the withdrawal symptoms are similar to what I was originally experiencing (ie, the symptoms that sent me to the neurologist to begin with – the dizziness, numbness in my arm, loss of coordination)
Yes, I checked the Cymbalta website before I stopped. And yes, it said to check with your health care provider before stopping, but they say that about starting an exercise program too. And the side-effects of stopping were nausea, headaches and dizziness.
For a week, I continued to feel worse, day by day, hour by hour. I couldn’t stand without feeling like I might fall, I lost my balance while I was standing, I was plagued by ‘inside shivers’ or ‘brain jolts’ as other Cymbalta takers have said, my eyes played constant tricks on me including blurriness and double vision, my coordination all but disappeared….typing became a joke (if you saw my original post before one of my dearest friends called me to point out my multiple errors…you would have seen typo after typo which is unusual for me. I counted 25 when I went in to correct it).
Fortunately, my primary doctor recognized my symptoms and put me back on the Cymbalta to rule out other potential problems. However, my original symptoms and my Cymbalta-related ones are now combined….so, it will be at least one month+ before we are able to get me off this horrendous medication and once again, begin the task of determining what is causing the heaviness in my arm, the tingling sensations in my arm and leg, the loss of coordination and the pressure behind my right eye.
There are dozens of websites and forums dedicated to Cymbalta withdrawal. Who knew? And the details aren’t sugar-coated. When I told the neurologist’s nurse that I was scared by what I was reading…that many describe coming off Cymbalta as akin to heroin withdrawal, her response, “Well, for that week, it is.”
Don’t be jealous.
I have to take the Cymbalta for one more week and then begin halving the dosage. It will take at least 5 more weeks until I get to stop taking it all-together. And then, who knows how long it will take for the nastiness to exit my system entirely and cause the badness I experienced this week.
Wish me luck. Thank you for all of your emails and prayers!